Vol. 6, No. 1, 2013

Download this article
Download this article For screen
For printing
Recent Issues

Volume 11
Issue 8, 1841–2148
Issue 7, 1587–1839
Issue 6, 1343–1586
Issue 5, 1083–1342
Issue 4, 813–1081
Issue 3, 555–812
Issue 2, 263–553
Issue 1, 1–261

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Scientific Advantages
Submission Guidelines
Submission Form
Editorial Login
Author Index
To Appear
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Relative Kähler–Ricci flows and their quantization

Robert J. Berman

Vol. 6 (2013), No. 1, 131–180

Let π : X S be a holomorphic fibration and let be a relatively ample line bundle over X. We define relative Kähler–Ricci flows on the space of all Hermitian metrics on with relatively positive curvature and study their convergence properties. Mainly three different settings are investigated: the case when the fibers are Calabi–Yau manifolds and the case when = ±KXS is the relative (anti)canonical line bundle. The main theme studied is whether “positivity in families” is preserved under the flows and its relation to the variation of the moduli of the complex structures of the fibers. The “quantization” of this setting is also studied, where the role of the Kähler–Ricci flow is played by Donaldson’s iteration on the space of all Hermitian metrics on the finite rank vector bundle π S. Applications to the construction of canonical metrics on the relative canonical bundles of canonically polarized families and Weil–Petersson geometry are given. Some of the main results are a parabolic analogue of a recent elliptic equation of Schumacher and the convergence towards the Kähler–Ricci flow of Donaldson’s iteration in a certain double scaling limit.

Kähler–Ricci flow, positivity, Kähler–Einstein metric, balanced metric, Weil–Petersson metric
Mathematical Subject Classification 2010
Primary: 14J32, 32G05, 32Q20, 53C55
Received: 21 August 2011
Revised: 15 November 2011
Accepted: 20 December 2011
Published: 1 June 2013
Robert J. Berman
Department of Mathematical Sciences
Chalmers University of Technology and the University of Gothenburg
SE-SE-412 96 Göteborg